Font Size
A
A
A

Understanding Antidepressant Medications (cont.)

Venlafaxine (Effexor)

  • Venlafaxine (Effexor) may alter the blood levels and/or risk of toxicity of the following drugs:
    • clozapine (Clozaril)
    • desipramine (Norpramin)
    • haloperidol (Haldol)
    • indinavir (Crixivan)
    • SSRIs, sibutramine (Meridia), sumatriptan (Imitrex), trazodone (Desyrel), and St. John's wort (These medications may increase the risk for serotonin syndrome - symptoms include hypertension, fever, muscle tremor, or confusion.)
    • warfarin (Coumadin)
  • The following drugs may increase venlafaxine blood levels or toxicity:
    • cimetidine (Tagamet)
    • MAOIs
    • SSRIs, nefazodone (Serzone), St. John's wort, and venlafaxine (These medications may increase the risk for serotonin syndrome - symptoms include hypertension, fever, muscle tremor, or confusion.)
Medically Reviewed by a Doctor on 7/18/2014
Medical Author:
Pharmacy Editor:

Must Read Articles Related to Understanding Antidepressant Medications

Disorders That Disrupt Sleep (Parasomnias)
Disorders That Disrupt Sleep (Parasomnias) Parasomnias are disruptive sleep-related disorders. They are characterized by undesirable physical or verbal behaviors or experiences. Parasomnias occur in asso...learn more >>
Insomnia
Insomnia Insomnia affects most people at some point in their lifetime. Insomnia is actually a symptoms of a condition, disease, or situation. Non-medical treatment of in...learn more >>
Panic Attacks
Panic Attacks Panic attacks are episodes of extreme anxiety that are usually accompanied by chest pain. Panic attack symptoms and signs include chest pain, nausea, sweating, ...learn more >>


NIH talks about Ebola on WebMD

Read What Your Physician is Reading on Medscape

Toxicity, Antidepressant »

Tricyclic antidepressants (TCAs) were one of the most important causes of mortality resulting from poisoning until 1993 and continue to be responsible for more deaths per prescription than all the other antidepressants put together.

Read More on Medscape Reference »


Medical Dictionary